Volume 35, Number 1, January/February 2001
|Page(s)||17 - 33|
|Published online||15 April 2002|
Adaptive Finite Element Relaxation Schemes for Hyperbolic Conservation Laws
Department of Mathematics, University of Crete,
Heraklion 71409, Greece.
2 Institute for Applied and Computational Mathematics, FORTH, Heraklion 71110, Greece.
3 Department of Applied Mathematics, University of Crete, Heraklion 71409, Greece.
Revised: 6 October 2000
We propose and study semidiscrete and fully discrete finite element schemes based on appropriate relaxation models for systems of Hyperbolic Conservation Laws. These schemes are using piecewise polynomials of arbitrary degree and their consistency error is of high order. The methods are combined with an adaptive strategy that yields fine mesh in shock regions and coarser mesh in the smooth parts of the solution. The computational performance of these methods is demonstrated by considering scalar problems and the system of elastodynamics.
Mathematics Subject Classification: 35L65 / 65M60 / 65M50 / 82C40
Key words: Conservation laws / finite elements / adaptive methods.
© EDP Sciences, SMAI, 2001
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.